Pain after a corticosteroid injection is not the norm, but it’s not abnormal either. I can’t speak to your situation, but I can say that occasionally patients will have what’s called “post injection flare” where the pain is worse for 2-3 days after the injection. I would tell patients to put ice on the area and as long as it’s not red, swollen or with discharge at the injection site, sit on it for a couple days to see if it resolves. If it’s not any better after 2-3 days, then come into the office. And just so you know, it does NOT mean the injection did or did not work correctly, and it does not matter which technique was used to get the steroid into the knee joint.
Osteonecrosis of the jaw can occur after wisdom teeth removal. It is a disease that can cause damage and death to both the maxillary (upper) and mandibular (lower) jaw bone. Bone that is exposed will fail to heal. This necrotic bone can become painful. Osteonecrosis of the jaw is associated with patients taking antiresorptive agents including intravenous (IV) bisphosphonates, oral bisphosphonates, and RANK ligand inhibitor and is also associated with patients taking antiangiogenic agents. One study showed the risk of ONJ occuring in patients exposed to oral bisphosphonates after tooth extraction is %. [84, 85, 160, 178]